Alert archive / Louisiana / Flash Flood Warnings in 1996

Flash Flood Warning 4, NWS Shreveport, LA

June 1, 1996Caddo Parish, Louisiana; Marion County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 1, 1996, 11:29 AM CDT for Caddo Parish, Louisiana; Marion County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 1996, 11:29 AM CDT (16:29 UTC)
Expired
Jun 1, 1996, 3:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Caddo Parish, LA, Marion County, TX

The radar

The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 011628
FFWSHV
LAC017-TXC315-012030-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT SAT JUN 1 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  330 PM CDT
FOR THE FOLLOWING AREAS...
 
IN NORTHWEST LOUISIANA
 
   ...NORTHERN CADDO PARISH
 
 
IN NORTHEAST TEXAS
 
   ...MARION COUNTY
 
AT 1125 AM CDT...DOPPLER RADAR IN SHREVEPOORT WAS ESTIMATING UP TO TWO
INCHES OF RAIN HAD FALLEN ACROSS PARTS OF MARION COUNTY IN TEXAS IN THE
LAST HOUR WITH AMOUNTS OF UP TO ONE AND ONE-HALF INCHES IN EXTREME
NORTHERN CADDO PARISH.
 
FLOODING WAS REPORTED IN THE TOWN OF JEFFERSON TEXAS AS WELL ALONG
HIGHWAY 49 RUNNING FROM JEFFERSON TO SMITHLAND TEXAS. MINOR FLOODING WAS
ALSO REPORTED IN NORTHERN CADDO PARISH ALONG HIGHWAY 71 AND HIGHWAY 1
BETWEEN IDA AND RODESSA.
 
THUNDERSTORMS WILL CONTINUE REDEVELOPING AND MOVING OVER THESE AREAS FOR
THE NEXT ONE TO TWO HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE AND
ONE-HALF INCHES CAN BE EXPECTED EARLY THIS AFTERNOON.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
CAMPERS ALONG RIVERS...STREAMS...OR CREEKS SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FLASH FLOODING IS IMMINENT.
 
18
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:09 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 1, 9:09 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 AM CDT SAT JUN 1 1996

SHWRS AND TSTMS CONT PROPAGATING TO THE S AND MOVG EWD THIS MRNG.
ALRDY HAS RAINED AT SHV AND POINTS N AND W. WITH THIS IN MIND SHUD
RAISE POPS OVR NW LA THRU THE ERLY AFTN HRS TO 60 OR 70 PCT. CLDS
SHUD ALSO CUT HIGH TEMPS TDY CRS AL BUT EXTRM SRN PROTNS OF CWA.
WUD SUGGEST DROPPING HIGH TEMPS IN NE TX AND NW LA INTO THE LOW OR
MID 80S THIS AFTN.

AFTER PCPN ENDS LATE THIS MRNG AND ERLY THIS AFTN AMS SHUD BE MORE
STABLIZED. MODELS PUSH S/WV TO THE E OF THE CWA LATE THIS AFTN AND
ERLY THIS EVNG. NXT S/WV AND ASCD CDFNT TO MOVE INTO AREA TMRW MRNG
BUT MOST OF THE ENRGY ASCD SHUD RMN N OF AREA GIVING LEhSS CHC FOR
WDSPRD RAINS TO AREA THAN TDY.

CAN PROBABLY ALSO DROP MENTION OF SEVERE IN NE TX WITH AMS STABLIZATION
BEHINS CRNT PCPN.

18

In the hours before

Local storm report, Jun 1, 9:47 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
945 AM CDT SAT JUN 01 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0902 AM    3 E TYLER                 TX   45 MPH TSTM GUST
06/01/96   SMITH                          TWO TREES DOWNED ONE OF
                                          WHICH FELL ON A HOUSE WITH
                                          MINOR DAMAGE. REPORTED.

13
Special weather statement, Jun 1, 10:09 AM CDT, 1 hour 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-012100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SAT JUN 1 1996

SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING THROUGH THE AREA LATE
THIS MORNING AND EARLY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
MOVES FROM WEST TO EAST ACROSS THE REGION.

WHILE SOME OF THESE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS AND
LOCALLY HEAVY RAINS...NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH THE EARLY AFTERNOON.

AN APPROACHING COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS LATE TONIGHT BEFORE MOVING INTO SOUTHWEST ARKANSAS
AND EXTREME NORTHWEST LOUISIANA BY SUNDAY MORNING.

THUNDERSTORMS WILL LIKELY FORM AHEAD OF THIS FRONT ACROSS SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS ONCE AGAIN LATE THIS AFTERNOON AND INTO
THE EARLY EVENING HOURS. DUE TO INCREASING INSTABILITY LATE THIS
AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BY EARLY
EVENING.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:17 AM CDTSevere Thunderstorm WarningSHVCaddo28 min
Jun 1, 12:22 PM CDTFlash Flood WarningSHVBossier, Caddo53 min
Jun 1, 12:22 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo53 min
Jun 1, 2:26 PM CDTFlash Flood WarningSHVBossier, Caddo3 hr
Jun 1, 4:39 PM CDTTornado WarningSHVNatchitoches, Sabine51 min
Jun 1, 10:23 AM CDTSevere Thunderstorm WarningSHVMarion52 min
Jun 1, 12:55 PM CDTFlash Flood WarningSHVHarrison4 hr

Nearby

Flash Flood Warnings in Louisiana, 1996Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.